U.S. doctors online nowAsk doctors free
Australia
A 26-year-old male asked:

I am taking 20mgs lexapro (escitalopram). will this make losing weight more difficult and my weight training less effective per workout ?

2 doctor answers2 doctors weighed in
Dr. Veronica Orick
Family Medicine 22 years experience
No: Lexapro (escitalopram) should not your weight or work - out
Dr. Sara Stein
Functional Medicine, Integrative Psychiatry, Obesity Treatment 34 years experience
Carb cravings: Escitalopram (Lexapro) increase available serotonin in the brain - this can cause an increase in both hunger and cravings for carbohydrates. In addition, antidepressant SSRI's like escitalopram can adversely influence lipid and carbohydrate metabolism, leading to weight gain. On the flip side, people who are anxiety and depression eaters may experience decrease appetite on meds, and lose weight.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 28, 2015

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.